Alert archive / Ohio / Wind Advisories in 2013
Wind Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 21, 2013, 9:49 PM EST for 9 counties in Ohio; Pleasants County, Tyler County, Wood County, West Virginia; Boyd County, Carter County, Greenup County, Kentucky. It took effect at Dec 22, 2013, 12:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 9:49 PM EST (02:49 UTC)
- In effect from
- Dec 22, 2013, 12:00 AM EST
- Expired
- Dec 22, 2013, 3:41 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Pleasants County, WV, Tyler County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS71 KRLX 220249 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 949 PM EST SAT DEC 21 2013 KYZ101>103-OHZ066-067-075-076-083>087-WVZ009>011-221100- /O.NEW.KRLX.WI.Y.0007.131222T0500Z-131222T1100Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 949 PM EST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY ASSOCIATED WITH HEAVIER SHOWERS AND POSSIBLY A THUNDERSTORM. * TIMING...MAINLY BETWEEN MIDNIGHT AND 6 AM SUNDAY MORNING. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
643 WWUS71 KRLX 220841 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 341 AM EST SUN DEC 22 2013 KYZ101>103-OHZ066-067-075-076-083>087-WVZ009>011-220945- /O.CAN.KRLX.WI.Y.0007.000000T0000Z-131222T1100Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 341 AM EST SUN DEC 22 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS ARE STILL EXPECTED EARLY THIS MORNING...BUT WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 6:48 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 21, 6:48 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 648 PM EST SAT DEC 21 2013 .SYNOPSIS... COLD FRONT MOVES ACROSS AREA TOMORROW...PRECEDED BY RAIN AND RUMBLES OF THUNDER. SHOWERS POSSIBLE MONDAY NIGHT INTO TUESDAY. DRY CHRISTMAS DAY. ANOTHER COLD FRONT THURSDAY OR THURSDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... 515 PM UPDATE. UPDATED NEW RECORD HIGH TEMPERATURES FOR THE DAY. A PUBLIC INFORMATION STATEMENT WILL BE ISSUED FOR THAT. UPPED POPS BETWEEN THE OHIO RIVER AND I79 CORRIDOR THRU EARLY THIS EVENING PER RADAR AND HI RES MODEL TRENDS. THIS IS IN RESPONSE TO WEAK UPPER DISTURBANCE LIFTING RAPIDLY NORTH AND EAST ACROSS EASTERN KENTUCKY. WILL MONITOR FOR ADDITIONAL UPPER DISTURBANCES OVERNIGHT...BUT RIGHT NOW WILL STICK TO ALONG AND WEST OF THE OHIO RIVER FOR THE MOST RAINFALL. SATURDAY DECEMBER 21ST NEW RECORD TEMPERATURES LOCATION NEW RECORD OLD RECORD CRW 75 74 (1990) BKW 67 65 (1949) EKN 74 69 (1990) HTS 75 72 (1990) PREVIOUS DISCUSSION... AFTERNOON HIGH TEMPERATURES CLIMBED IN SEVERAL LOCATIONS AND BROKE HIGH TEMPERATURE RECORDS AT BECKLEY...ELKINS...AND HUNTINGTON. IT WAS CLOSE FOR CHARLESTON BUT DON/T EXPECT TO BREAK OR TIE THE HIGH UNLESS IT IS IN THE NEXT HOUR. THE COLD FRONT SHOULD MOVE THROUGH OVERNIGHT AND TOMORROW. THERE IS SOME INSTABILITY /THUNDER POSSIBLE/ WITH THE FRONT AND NOTICED SPC HAS THE AREA FROM WEST OF CLARKSBURG TO SPENCER TO WEST OF CHARLESTON TO WEST OF LOGAN IN THE SLIGHT RISK AREA THROUGH 12Z SUNDAY. NOT OVERLY EXCITED IN THE ORGANIZED SEVERE THREAT...BUT WITH THE STRONG WINDS JUST OFF THE SURFACE THERE COULD BE SOME STRAIGHT LINE WINDS. WINDS WILL BE GUSTY FROM THE SOUTH AND WEST THROUGH THE DAY TOMORROW. DID BUMP WINDS UP A BIT BASED ON THE NAM. NOT HIGH ENOUGH FOR WIND ADVISORY CRITERIA. TEMPERATURES TONIGHT AND TOMORROW WILL DEPENDENT UPON THE COLD FRONT MOVEMENT. WENT A BIT BELOW GUIDANCE AS EXPECT CLOUD COVER TO PLAY A FACTOR. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... INHERITING THE TAIL END OF THE POPS FROM THE COLD FRONT THAT HAS EXITED TO THE EAST OF THE MOUNTAINS BY 00Z MONDAY. MODELS ARE CONSISTENT IN DEVELOPING A WEAK SURFACE WAVE ALONG THE FRONT WHICH WILL LIKELY SLING MOISTURE BACK OT THE WEST INTO OUR CWA. THIS RESULTS IN AN INCREASE IN POPS TO LIKELIES ONCE AGAIN INTO MONDAY WITH A STRONG MID LEVEL DEFORMATION SIGNATURE PROVIDING THE LIFT. WILL GET A BRIEF EXIT OF THE SIGNIFICANT MOISTURE DEPTH LATE MONDAY NIGHT...WITH A RETURN ON TUESDAY IN NORTHWEST FLOW AS THICKNESSES AND LOW LEVEL TEMPERATURES PLUMMET IN THE ARCTIC AIRMASS ADVECTION. THIS WILL LEAD TO OFF AND ON SHOW SHOWERS THROUGH THE DAY TUESDAY...MORE PREVALENT FURTHER EAST IN THE HIGHER ELEVATIONS. HAVE PLACED LIGHT ACCUMULATIONS IN THE MOUNTAINS AND THE ADJACENT FOOTHILLS WITH THE MAXIMUM AMOUNTS AROUND AN INCH. WHILE THE TEMPERATURES AT 850MB IN THE MID MINUS TEENS WILL BE SUPPORTIVE OF THE CONVECTION...HUMIDITIES IN THE 850MB TO 1000MB LAYER ARE JUST NOT AS ROBUST AS THEY COULD BE...HENCE THE LOW END ACCUMULATIONS. SNOW SHOWERS SHOULD END BY 00Z WEDNESDAY. WITH THE COLDER AIRMASS FILTERING IN...WILL NOT SEE MUCH IN THE WAY OF TEMPERATURE RECOVERY MONDAY. AT THE SAME TIME...LINGERING CLOUD COVER THROUGH MONDAY NIGHT WILL KEEP THE MINIMUM TEMPERATURES IN CHECK...AND WILL KEEP LOWLANDS IN THE 20S FOR NOW. ANOTHER DAY OF POOR TEMPERATURE RECOVERY FOLLOWS FOR TUESDAY ON CHRISTMAS EVE IN THE SNOW SHOWERS...WITH 30F HARD TO COME BY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS SHOW DRY WEATHER FOR CHRISTMAS DAY. WITH HIGH PRESSURE BUILDING IN CHRISTMAS EVE...CHRISTMAS MORNING EXPECTED TO BE RATHER COLD. MODELS THEN SHOWING A COLD FRONT MOVING THROUGH ON THURSDAY OR THURSDAY NIGHT. SOME QUESTION AS TO WHETHER THIS FRONT WILL CONTAIN PRECIPITATION. WILL GO WITH A BLEND OF THE GEFS MEAN AND ECMWF MEAN INTO SATURDAY. THIS MAY PROVIDE FOR SOME UPSLOPE THURSDAY NIGHT...BUT HIGH PRESSURE THEN BUILDING IN FRIDAY AND SATURDAY . && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z SUNDAY THRU 00Z MONDAY... EXPECT SCATTERED SHOWERS WITH A RUMBLE OF THUNDER POSSIBLE THRU 03Z TONIGHT IN WARM AND UNSTABLE AIR WELL AHEAD OF A COLD FRONT... ESPECIALLY IN THE WEST. COLD FRONT WILL ENTER OUR SOUTHEAST OHIO ZONES AROUND 12Z AND EXIT MOUNTAINS AROUND 21Z. EXPECT A SOLID BAND OF RAIN ALONG AND AHEAD OF THE FRONT LATER TONIGHT AND SUNDAY MORNING...ENDING FROM WEST TO EAST SUNDAY AFTERNOON AS THE FRONT PROGRESSES. THERE WILL BE GUSTY SHOWERS AT TIMES AS STRONG SOUTH WINDS AHEAD OF THE FRONT RESIDE ABOVE THE SURFACE LATER TONIGHT AND SUNDAY MORNING. HOWEVER...GOOD MIXING WILL LIKELY RESULT IN MORE TURBULENCE AND GUSTY WINDS TO 30 TO 35 KTS ESPECIALLY IN SHOWERS...RATHER THEN LLWS IN TERMINALS. WINDS AND RAIN WILL DECREASE FROM WEST TO EAST DURING SUNDAY AS PRESSURE GRADIENT RELAXES BEHIND THE FRONT...WITH WINDS TURNING MORE WESTERLY. EXPECT GENERAL VFR CEILINGS IN SCATTERED SHOWERS THRU 06Z OUTSIDE HEAVIEST SHOWERS. AFTER 06Z...EXPECT GENERAL MVFR CEILINGS IN WIDESPREAD RAIN SPREADING FROM WEST TO EAST...THEN IMPROVING SUNDAY AFTERNOON TO VFR CEILINGS BEHIND THE FRONT. RUMBLE OF THUNDER POSSIBLE THRU THE ENTIRE EVENT...BUT INSTABILITY LIMITED AFTER 03Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: TIMING OF MVFR CONDITIONS MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H M M M M M M L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H M M M M M M L CKB CONSISTENCY H H H H H H H H H H M M AFTER 00Z MONDAY... CONDITIONS SHOULD IMPROVE AFTER 18Z. THERE IS STILL THE POSSIBILITY OF SNOW SHOWERS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND MOUNTAIN REGION MONDAY NIGHT AND INTO TUESDAY. && .HYDROLOGY... WILL LEAVE THE FLOOD WATCH AS IS FOR THE THREE OHIO COUNTIES OF PERRY...MORGAN AND ATHENS. THE MAIN AREA OF HEAVY RAINFALL WILL BE TO THE WEST BUT WITH RUNOFF...WATER WILL RUN HIGH ON AREA CREEKS AND STREAMS AND ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. RISES ON THE MUSKINGUM ARE EXPECTED AS WELL. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ066-067-075. KY...NONE. VA...NONE. && SYNOPSIS...FB/RPY/JMV/26 NEAR TERM...FB/JMV SHORT TERM...26 LONG TERM...RPY AVIATION...JMV HYDROLOGY...FB
Hazardous weather outlook, Dec 21, 3:23 PM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 323 PM EST SAT DEC 21 2013 VAZ003-004-WVZ010-011-015-016-018>020-025>040-046-047-222030- DICKENSON-BUCHANAN-PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE- DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 323 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-222030- PERRY-MORGAN-ATHENS- 323 PM EST SAT DEC 21 2013 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ076-083>087-222030- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH- 323 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS. A PROLONGED PERIOD OF RAIN THIS WEEKEND...SOME OF WHICH MAY BE HEAVY AT TIMES...MAY LEAD TO LOCALIZED FLOODING ON SMALL STREAMS AND CREEKS. STRONG RISES ON THE MUSKINGUM AND HOCKING RIVERS IN OHIO AND ON THE OHIO RIVER ARE POSSIBLE. FLOOD WATCHES MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WHILE RAIN WILL BE TAPERING OFF BY SUNDAY AFTERNOON...RUNOFF FROM THE PREVIOUS RAIN WILL STILL BE WORKING ITS WAY THROUGH STREAMS AND RIVERS...CAUSING THEM TO CONTINUE RUNNING HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ005>009-013-014-017-024-222030- WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT-MINGO- 323 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 12:50 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 40 min |
| Dec 22, 1:22 AM EST | Severe Thunderstorm Warning | RLX | Athens, Gallia, Lawrence, Meigs, Morgan, Washington | 53 min |
| Dec 22, 1:47 AM EST | Severe Thunderstorm Warning | RLX | Athens, Meigs, Morgan, Washington | 58 min |
| Dec 22, 6:28 AM EST | Areal Flood Warning | RLX | Washington | 22 hr |
| Dec 22, 11:31 AM EST | Special Weather Statement | RLX | Meigs | 6 hr |
| Dec 22, 2:30 AM EST | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Doddridge, Fayette and 8 more | 60 min |
| Dec 22, 2:58 AM EST | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Clay, Gilmer, Harrison, Lewis and 3 more | 62 min |
| Dec 22, 4:18 AM EST | Special Weather Statement | RLX | Pocahontas, Raleigh, Wyoming | 42 min |
| Dec 22, 12:36 AM EST | Severe Thunderstorm Warning | RLX | Carter, Greenup | 24 min |
Nearby
Wind Advisories in Ohio, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Kentucky, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.